Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 83, NWS Jackson, MS

March 1, 20164 parishes in Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Mar 1, 2016, 4:20 PM CST for 4 parishes in Louisiana. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2016, 4:20 PM CST (22:20 UTC)
Expired
Mar 1, 2016, 4:49 PM CST
In force
29 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Tensas Parish, LA

The radar

The Ft Polk radar (KPOE), 141 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 4:38 PM CSTHAIL 13 Sw Wisner, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

359 
WUUS54 KJAN 012220
SVRJAN
LAC025-029-041-107-012300-
/O.NEW.KJAN.SV.W.0083.160301T2220Z-160301T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CST TUE MAR 1 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CONCORDIA PARISH IN NORTHEASTERN LOUISIANA...
  NORTHERN CATAHOULA PARISH IN NORTHEASTERN LOUISIANA...
  SOUTHERN FRANKLIN PARISH IN NORTHEASTERN LOUISIANA...
  WEST CENTRAL TENSAS PARISH IN NORTHEASTERN LOUISIANA...

* UNTIL 500 PM CST

* AT 419 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  ENTERPRISE...OR 10 MILES SOUTHEAST OF COLUMBIA...MOVING SOUTHEAST
  AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ENTERPRISE AND JIGGER AROUND 430 PM CST.
  WISNER AROUND 440 PM CST.
  LEE BAYOU AND COOTER POINT AROUND 455 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SICILY
ISLAND AND GILBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3193 9190 3197 9190 3197 9189 3200 9190
      3203 9190 3207 9193 3208 9191 3208 9190
      3209 9190 3209 9187 3212 9187 3205 9138
      3163 9164 3192 9201 3193 9200
TIME...MOT...LOC 2219Z 298DEG 38KT 3201 9193 

HAIL...1.00IN
WIND...60MPH
 
$$

17
3 follow-up statements
713 
WWUS54 KJAN 012228
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CST TUE MAR 1 2016

LAC025-029-041-107-012300-
/O.CON.KJAN.SV.W.0083.000000T0000Z-160301T2300Z/
CONCORDIA LA-CATAHOULA LA-FRANKLIN LA-TENSAS LA-
428 PM CST TUE MAR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR NORTH CENTRAL CONCORDIA...NORTHERN CATAHOULA...SOUTHERN FRANKLIN
AND WEST CENTRAL TENSAS PARISHES...

AT 427 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ENTERPRISE...
OR 14 MILES SOUTHWEST OF WINNSBORO...MOVING SOUTHEAST AT 40 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  WISNER AROUND 440 PM CST.
  COOTER POINT AROUND 455 PM CST.
  LEE BAYOU AROUND 500 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SICILY
ISLAND AND GILBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3193 9190 3197 9190 3197 9189 3200 9190
      3203 9190 3207 9193 3208 9191 3208 9190
      3209 9190 3209 9187 3212 9187 3205 9138
      3163 9164 3192 9201 3193 9200
TIME...MOT...LOC 2227Z 295DEG 37KT 3198 9184 

HAIL...1.50IN
WIND...60MPH
 
$$

17
538 
WWUS54 KJAN 012240
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CST TUE MAR 1 2016

LAC025-029-041-107-012300-
/O.CON.KJAN.SV.W.0083.000000T0000Z-160301T2300Z/
CONCORDIA LA-CATAHOULA LA-FRANKLIN LA-TENSAS LA-
440 PM CST TUE MAR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR NORTH CENTRAL CONCORDIA...NORTHEASTERN CATAHOULA...SOUTHEASTERN
FRANKLIN AND WEST CENTRAL TENSAS PARISHES...

AT 440 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR WISNER...OR 16
MILES SOUTH OF WINNSBORO...MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  COOTER POINT AROUND 455 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SICILY
ISLAND AND GILBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3193 9178 3196 9179 3197 9179 3201 9181
      3203 9179 3203 9176 3204 9177 3205 9176
      3205 9175 3210 9172 3205 9138 3163 9164
      3182 9188 3189 9182
TIME...MOT...LOC 2240Z 293DEG 39KT 3193 9167 

HAIL...1.00IN
WIND...60MPH
 
$$

17
266 
WWUS54 KJAN 012249
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CST TUE MAR 1 2016

LAC025-029-041-107-012258-
/O.CAN.KJAN.SV.W.0083.000000T0000Z-160301T2300Z/
CONCORDIA LA-CATAHOULA LA-FRANKLIN LA-TENSAS LA-
449 PM CST TUE MAR 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CONCORDIA...
NORTHEASTERN CATAHOULA...SOUTHEASTERN FRANKLIN AND WEST CENTRAL
TENSAS PARISHES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER NICKEL SIZE HAIL
AND GUSTY WINDS TO 40 MPH IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3193 9178 3196 9179 3197 9179 3201 9181
      3203 9179 3203 9176 3204 9177 3205 9176
      3205 9175 3210 9172 3205 9138 3163 9164
      3182 9188 3189 9182
TIME...MOT...LOC 2246Z 298DEG 38KT 3189 9158 

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 4:15 PM CST, 5 minutes earlier.

Area forecast discussion, Mar 1, 4:15 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CST TUE MAR 1 2016

...A FEW SEVERE STORMS POSSIBLE ALONG AND SOUTH OF INTERSTATE TWENTY
THROUGH THIS EVENING...

.DISCUSSION...A CONFLUENT SURFACE TROUGH RUNNING JUST AHEAD OF A
COLD FRONT MOVING SOUTHEAST INTO THE ARKLAMISS DELTA IS NOW KICKING
UP SHOWERS AND EMBEDDED THUNDERSTORMS MOVING INTO THE HEART OF THE
REGION. MOST OF THE CONVECTION IS NOT TERRIBLY DEEP...WITH THE
EXCEPTION OF 2 TO 3 VIGOROUS CELLS MOVING INTO NE LA AND WORKING
GENERALLY TOWARD THE NATCHEZ AREA. THESE MORE POTENT STORMS HAVE
ACCESS TO A PARAMETER SPACE CONDUCIVE FOR SEVERE WEATHER (AND IN
THIS CASE CHARACTERIZED BY STEEP LAPSE RATES IN THE MID TO
UPPER TROPOSPHERE AND BULK SHEAR SUFFICIENT TO ORGANIZE
MESOCYCLONES). VARIOUS HIRES MODEL RUNS THROUGHOUT THE DAY HAVE
SUGGESTED THE POTENTIAL FOR THE VIGOROUS STORMS (WITH POTENTIAL OF
HAIL UP TO GOLFBALL SIZE) COULD EXPAND ROUGHLY ALONG AND SOUTH OF
THE I-20 CORRIDOR THROUGH EARLY THIS EVENING...WITH THE RISK
THEREAFTER SQUEEZED OUT OF SE MS WELL BEFORE MIDNIGHT. IN ADDITION
TO THE HAIL POTENTIAL THERE WILL ALSO BE SOME RISK FOR SOME DAMAGING
WINDS...ALTHOUGH THE RISK FOR TORNADOES IS QUITE SMALL (BUT NOT
QUITE ZERO). THE HWO/GRAPHICS WERE UPDATED EARLIER TO REFINE RISK
THROUGH THIS EVENING. WORTH POINTING OUT THAT EVEN THOUGH OUR RISK
LEVEL FOR SEVERE STORMS IS ONLY LIMITED (OWING TO STORM INITIATION
UNCERTAINTIES) THERE IS SOME POTENTIAL FOR A ROGUE STORM OR TWO THAT
IS WELL ABOVE SEVERE THRESHOLDS.

LATER TONIGHT EXPECT THE INCOMING COLD FRONT TO HAVE PROGRESSED
THROUGH THE REGION...CLEARING OUT RAIN (AND THEN CLOUDS) TO THE EAST
WELL BEFORE DAYBREAK. TEMPERATURES WILL BACK DOWN TO THE SEASONABLY
CHILLY LEVELS BY DAYBREAK TOMORROW ALTHOUGH NO FREEZING CONDITIONS
ARE ANTICIPATED TONIGHT.

TOMORROW SHOULD FEATURE A GOOD DEAL OF SUNSHINE AND GENERALLY LIGHT
AND VARYING WINDS WITH TEMPERATURES NEAR TO SLIGHTLY BELOW AVERAGE.
BUT CLOUDS WILL BE ON THE INCREASE TOMORROW NIGHT AS YET ANOTHER IN
A PARADE OF SOUTHERN STREAM DISTURBANCES PLOWS IN OUR DIRECTION. BY
EARLY THURSDAY EXPECT LOW PRESSURE TO BE DEVELOPING ALONG A
RETURNING WARM FRONT TO OUR NORTHWEST WITH THIS LOW ROUGHLY
TRACKING EAST/SOUTHEAST ACROSS OUR NORTHERN ZONES THROUGH THE DAY
THURSDAY. OF COURSE THE MIGRATION OF THIS DISTURBANCE AND ITS
ATTENDANT LOW PRESSURE WILL BE ACCOMPANIED BY SHOWERS (ESPECIALLY
NORTH OF I-20) WITH ENOUGH CHILLY AIR ALOFT TO LIKELY GENERATE SOME
EMBEDDED THUNDERSTORMS AS WELL. IT STILL LOOKS AT THIS POINT THAT
THE RISK FOR HAZARDOUS WEATHER WITH THIS SYSTEM IS PRETTY LOW GIVEN
THE QUITE SUPPRESSED NATURE OF THIS PARTICULAR SYSTEM.

EXPECT RAIN TO BE CLEARING OUT THURSDAY NIGHT WITH ANOTHER SHOT OF
SEASONABLY CHILLY AIR COMING DOWN INTO OUR REGION IN THE WAKE OF THE
DEPARTING SYSTEM. /BB/

&&

.AVIATION...THE COMBINATION OF LOW CLOUDS AND CONVECTION ASSOCIATED
WITH A COLD FRONT THAT'S EXPECTED TO SWEEPING EAST ACROSS THE REGION
THIS EVENING AND OVERNIGHT...WILL CONTINUE TO RESULT IN PRIMARILY
MVFR FLIGHT CATEGORIES AT SITES THROUGHOUT THE REST OF THE AFTERNOON
AND INTO TONIGHT.  SITES AFFECTED BY CONVECTION WILL LIKELY SEE
FLIGHT CATEGORIES REDUCED TO IFR CONDITIONS FOR A BRIEF PERIOD.
WINDS WILL GRADUALLY BECOME MORE NORTHWESTERLY AS THE COLD FRONT
PUSHES THROUGH THE REGION.  NORTHWEST WINDS WILL SUBSIDE TO AROUND 5
KNOTS LATE TONIGHT INTO EARLY WEDNESDAY MORNING.  SKIES WILL CLEAR
FROM WEST TO EAST DURING THE OVERNIGHT HOURS...WITH VFR CATEGORIES
EXPECTED WEDNESDAY MORNING. /19/

&&

.PREV DISCUSSION... /ISSUED 409 AM CST TUE MAR 1 2016/

LONG TERM...FRIDAY THROUGH NEXT TUESDAY...BY FRIDAY MORNING OUR
CWA WILL STILL BE UNDER NORTHWEST FLOW ALOFT BUT WITH A SURFACE
RIDGE OVER THE MID AND LOWER MISSISSIPPI RIVER VALLEYS. COOLER THAN
NORMAL TEMPERATURES AND DRY WEATHER IS EXPECTED THURSDAY NIGHT
THROUGH SATURDAY MORNING. THE SURFACE RIDGE WILL SLIDE EAST THROUGH
SATURDAY AS ANOTHER SHORTWAVE TROUGH AND WEAK SURFACE LOW MOVE
SOUTHEAST FROM THE NORTHERN PLAINS FRIDAY ACROSS THE GREAT LAKES
REGION FRIDAY NIGHT AND ACROSS THE OHIO VALLEY SATURDAY. THIS WILL
SEND A WEAK DRY REINFORCING COLD FRONT ACROSS OUR CWA SATURDAY
FOLLOWED BY ANOTHER SURFACE RIDGE OVER OUR REGION SATURDAY NIGHT.
THIS SURFACE HIGH WILL REMAIN DOMINANT OVER OUR CWA THROUGH SUNDAY
MAINTAINING DRY WEATHER OVER OUR CWA HOWEVER...ANOTHER SHORTWAVE
WILL SUPPORT RAIN CHANCES JUST WEST AND NORTH OF OUR CWA SUNDAY
NIGHT AND MONDAY. TEMPERATURES WILL WARM BACK ABOVE NORMAL SATURDAY
AND CONTINUE THROUGH TUESDAY. THERE ARE SIGNIFICANT DIFFERENCES IN
THE MODELS MONDAY INTO TUESDAY BUT AN AMPLIFICATION OF AN UPPER
LEVEL TROUGH IN THE WEST AND UPPER LEVEL RIDGING IN THE EAST LOOKS
LIKELY. AS OUR WINDS ALOFT BACK TO THE SOUTHWEST MONDAY INTO TUESDAY
RAIN CHANCES LOOK TO INCREASE AS WELL. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       41  64  46  68 /  40   0   6  54
MERIDIAN      39  62  40  65 /  62   0   3  56
VICKSBURG     42  64  49  71 /  23   0   8  51
HATTIESBURG   45  66  43  71 /  58   0   2  34
NATCHEZ       43  66  50  71 /  35   0   5  43
GREENVILLE    38  60  45  65 /   7   0  18  56
GREENWOOD     35  61  45  63 /  15   0  13  63

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/19/22
Hazardous weather outlook, Mar 1, 2:20 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CST TUE MAR 1 2016

ARZ074-075-LAZ007>009-MSZ018-019-025>038-040>042-021130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
ISSAQUENA-SHARKEY-YAZOO-
220 PM CST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

LAZ015-016-023-MSZ039-043-044-047-048-021130-
RICHLAND-MADISON LA-FRANKLIN LA-NOXUBEE-MADISON MS-LEAKE-WARREN-
HINDS-
220 PM CST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY...

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
ACROSS THE OUTLOOK AREA. THE PRIMARY THREATS WITH THE MOST INTENSE
STORMS WILL BE LOCALIZED DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO
THE SIZE OF GOLF BALLS. A TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

LAZ024>026-MSZ045-046-049>066-072>074-021130-
CATAHOULA-TENSAS-CONCORDIA-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
220 PM CST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY...

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT...

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO
THIS EVENING ACROSS THE OUTLOOK AREA. THE PRIMARY THREATS WITH THE
MOST INTENSE STORMS WILL BE LOCALIZED DAMAGING WIND GUSTS TO 60 MPH
AND HAIL TO THE SIZE OF GOLF BALLS. A TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 1, 10:20 AM CST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CST TUE MAR 1 2016

MSZ026>028-011700-
CARROLL MS-GRENADA MS-MONTGOMERY MS-
1020 AM CST TUE MAR 1 2016

...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY...GRENADA AND CARROLL
COUNTIES UNTIL 1100 AM CST...

AT 1020 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SCOBEY TO MONEY TO
NEAR MOORHEAD...AND MOVING EAST AT 50 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GRENADA AND BEW SPRINGS AROUND 1025 AM CST.
  LEFLORE...AVALON AND TEOC AROUND 1030 AM CST.
  HOLCOMB AROUND 1035 AM CST.
  JEFFERSON AROUND 1045 AM CST.
  SEVEN PINES AROUND 1050 AM CST.
  BLACK HAWK...DUCK HILL AND ELLIOTT AROUND 1055 AM CST.
  COILA...SWEATMAN...MISTERTON AND GORE SPRINGS AROUND 1100 AM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CARROLLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3387 8977 3387 8951 3346 8951 3329 8964
      3331 9009 3333 9017 3340 9017 3342 9014
      3346 9014 3346 9010 3360 9010 3361 9012
      3365 9010 3368 9013 3376 9014 3381 9006
      3382 8993 3390 8992
TIME...MOT...LOC 1620Z 268DEG 44KT 3386 8993 3365 9022 3339 9051

19
Special weather statement, Mar 1, 11:06 AM CST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1106 AM CST TUE MAR 1 2016

MSZ028-029-032-011745-
CHOCTAW MS-WEBSTER MS-MONTGOMERY MS-
1106 AM CST TUE MAR 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONTGOMERY...
WEBSTER AND NORTHERN CHOCTAW COUNTIES UNTIL 1145 AM CST...

AT 1105 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CALHOUN CITY TO NEAR
MISTERTON TO NEAR VAIDEN...AND MOVING EAST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  EMBRY AROUND 1115 AM CST.
  BELLEFONTAINE AND POPLAR CREEK AROUND 1120 AM CST.
  CLARKSON AROUND 1130 AM CST.
  CUMBERLAND AROUND 1135 AM CST.
  CHESTER AND REFORM AROUND 1145 AM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MANTEE AND WALTHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3363 8903 3364 8902 3356 8902 3356 8909
      3334 8909 3334 8961 3346 8951 3372 8950
      3372 8919 3374 8919 3374 8904
TIME...MOT...LOC 1705Z 269DEG 41KT 3383 8935 3368 8951 3340 8978

19
Special weather statement, Mar 1, 4:09 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CST TUE MAR 1 2016

LAZ023-024-012245-
FRANKLIN LA-CATAHOULA LA-
409 PM CST TUE MAR 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CATAHOULA AND
SOUTHWESTERN FRANKLIN PARISHES UNTIL 445 PM CST...

AT 409 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GRAYSON...OR NEAR COLUMBIA...MOVING SOUTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ROSEFIELD AROUND 420 PM CST.
  ENTERPRISE AROUND 425 PM CST.
  JIGGER AROUND 430 PM CST.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3193 9190 3197 9190 3197 9189 3200 9190
      3204 9190 3207 9192 3207 9193 3208 9191
      3208 9190 3209 9190 3209 9187 3207 9169
      3177 9186 3188 9201 3193 9200
TIME...MOT...LOC 2209Z 298DEG 38KT 3204 9204

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 4:09 PM CSTSpecial Weather StatementJANFranklin36 min
Mar 1, 5:11 PM CSTSpecial Weather StatementJANCatahoula34 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.